Posted by lando68 on September 27, 2005, at 12:33:44 [reposted on September 28, 2005, at 5:49:47 | original URL]
In reply to Re: Going off Lamictal » lando68, posted by SLS on September 27, 2005, at 10:42:15
Thanks for the info, Scott. I'm hoping I can be off it just for the two days without any major problems. I'll call my p-doc to make sure. At some point I *would* like to discontinue it completely, but for now the major issue is avoiding a huge overdraft.
> It is possible that you will experience a rebound depression along with other withdrawal symptoms from discontinuing Lamictal so abruptly. These symptoms include a small risk of having an epileptic type seizure. You might notice that you experience anxiety, insomnia, and shaking hands. However, these are harmless and pass quickly. The main event that might seem confusing is the appearance of a rebound depression. This is often a withdrawal symptom and not a true relapse. In my experience, rebound depression with Lamictal usually resolves within a week. It could get rough, though. If the depression lasts for more than a week and seems to be getting worse instead of better, you might have to consider restarting the Lamictal. If so, you will need to start at a low dosage and gradually work back up to 200mg in order to prevent the rash reaction.
> Keep posting every day so that you might gain insight from others who reply. It might help you decide whether to continue with Lamictal or attempt to discontinue it altogether. One word of caution: although not fully investigated in scientific studies, it is traditional thought that the more gradually you remove an antidepressant or mood-stabilizer, the less likely one is to relapse.
> Good luck.
> - Scott